Discussions that mention vicodin

Addiction & Recovery board


Hello, I have been taking vicodin (approximatly 8 per day)for a year and 5 months for chronic low back pain. I had 360 fusion on March 24th and was then put on percocet. I only took the perc's for 3 weeks. I am back on the vicodin and 6 weeks post op. I realize that I will still have pain from the surgery for a while, however I am wondering if anyone can give me a heads up on what to expect when I start tapering off of the vicodin.
To BGo3Go,

Sorry you have not had a reply yet. Things are slower on the weekends. There are many, many wonderful people on this site that can help you, and many know about Vicodin.

Please watch this post, and post again.

My best advice: Read and read the posts on this site, gain knowledge, ask questions and receive answers, and eventually develop a plan to get clean.

My best to you!

Friend999
When you get off the vicodin, I suggest you taper slowly. Some people go cold turkey and if you do that, expect chills, cold sweats, diarhea, maybe some nausea, flu like symptoms (like the worst flu you've ever had), restless limbs (RLS) and aching joints.

Are you only using what your doctor prescribed or are you taking more? Be honest with yourself. And ask yourself WHY you take it? Do you think about the next dose and do you know exactly how many minutes until the next dose, how many pills are left, when you can refill it? Is your mind thinking like an addict or is it just your body that is addicted? Again, be honest with yourself and it will make it easier when you plan your 'detox'.

If you go cold turkey, expect 3-7 days of totally feeling horrible. There are some good 'plans' posted that can really help, regarding taking supplements before you taper/quit, other meds that help you while you are quitting, hot baths, etc. Read them all. If you are close to your dr, ask him/her to help you. If not, use the info here, as someone else wrote.

Good luck. You can do it.